I was wondering if you could answer a question. I'm a healthy 27 year old uncircumcised male. Five weeks ago, I had protected sex and unprotected oral sex. Within a few hours there was redness and discomfort on the head of my penis. In the past five weeks I've had three doctors look at it and say it is not herpes, just an irritation. In addition, I was informed that herpes starts 48 hours after exposure, not 2 hours. I've also been tested negative for every other std.
My past sexual history has for the most part been in one monogamous relationship without the use of condoms. On the few occasions that I have worn condoms there has been redness at the head of the penis. I'm wondering if I am allergic to Latex condoms or if the friction five weeks ago caused this rash. However, I've been reading these sites and they all seem to say that an allergic reaction goes away after twenty-eight days. Mine has not. The doctor gave me Nystatin and Triamcinolone Acetonide cream which usually clears the redness and discomfort up within two days. The problem is that eventually I will masturbate and then it will start all over again. My question is 1) What is this redness and discomfort? 2) what can I do to get rid of it? i.e.: How long (days? weeks?) do I have to refrain from sex/masterbation using what kind of cream till I can be normal again?
I have been using the Triamcinolone cream for two and a half weeks now. Should I switch to something else? (lotrimin?) I've read about Balanitis and Eczeme, and I wonder if it could be that, but I don't know why my encounter five weeks ago would trigger it. Whatever advice you have would be great because I hate being in this vicious circle of thinking it's gone away, then it comes roaring back.
(On a side note, for what it's worth, for the past five years or so my chest/back/neck has a sensitive reaction to natural yeast on the body, and for that I apply Sellenium Sulfide shampoo and use a ZNP Bar)
I think the doctors who examined you were correct. Irritation may go away in a couple of days, but irritation from trauma, sex, masturbation, and so forth will perpetuate it. The sexual contact you mention may have started the process, but can't be blamed for its continuation.
Triamcinolone is a medium-strength cortisone that's a bit too strong for regular use--it may in the end keep the skin red instead of gewtting rid of the redness.
I think you should speak to your doctor about either a weaker steroid (like hydrocortisone) or one of the nostreoidal treatments for irritation or eczema, such as Elidel or Protopic. You can try 1% hydrocortisone on your own, since no prescription is needed.
However, you needne't worry about having contracted herpes or an STD, based on your story to this point.
I have seen several reports of this condition. (tip of penis is burning and appearing to be shrinking) The incidence of this illness seems to be increasing. I wonder if there is some sort of environmental contanimant or latex allergy. Please list the name brand of condoms used.. this may lead to a clue what is causing this illness.
Have you been around persons vaccinated for small-pox?
Have you come in contact with a military person?
Are you a member of a health club or in an area where communal showers are used?
Tell me about your adl(activities of daily living).
What medications are you taking?
I think if we find a common thread that we can find a way to treat this condition.
Have you considered the possibility that your foreskin might be too tight ? Just a suggestion...
My husband suffered similar symptoms...redness...skin lacerations etc...nothing to do with allergies or diseases of any kind. It was not all the time, just depending on the frequencies of intimate relationships. He went to see a doctor who diagnosed a slightly too tight foreskin. He got circumcised and...end of the story !!
Thanks for your help. Just some clarification: The resness isn't really the tip of the penis, more at the base of the head of the penis. And it isn't shrinking, and there really isn't any painful burning, it's more of a slight burning/discomfort and a rough look to it. It gets very read and the only way to describe it is that it looks irritated.
To answer some of your questions, I have not been around anyone vaccinated for smallpox as far as I know, nor who have been in contact with the military. I do not take communal showers. As far as daily activities, I spend most of the day at a computer, with little contact with new people. I am in good shape, but haven't had a chance to workout in the past few months. On the day of contact, I went jogging which I hadn't done in a month, however, this week I've gotten back into jogging again, and the times I jog don't affect the redness. As I said, I've also been using that new soap, though I started that in December. I have since stopped using it. I am taking no medications.
As I said, the majority of my sexual history was without condoms in a monogamous relationship. Of the three other times, this last time was Trojan Magnum, the time before, one was an Trojan Ultra Thin, and there was a bit of redness but it went away after a day. And two years before that was the Trojan Magnum. In that situation two years ago, the redness stayed for two months, but in that situation the condom broke, so after testing negative for stds, I figured that the redness was due to the irritation of the condom breaking. But now I'm thinking that it is something in the Trojan Magnum condom that might have irritated it.
Because it started directly after using the condom I'm thinking that it could be an allergic reaction, or something triggered by the friction of the condom. I know I won't use that brand again, and when this problem clears up, my intention is to go to an allergist.
As for the question of too tight foreskin, it doesn't seem to be the case, because I've tried masturbation using lubrication without having the foreskin touch the red area, and it still flares up, so I don't think it has to do with the foreskin touching the head.
If it is an allergy, have you ever heard of one where the symptoms last for more than a month? Also, should I continue to apply the cream I've been using?
Right now the redness is very faint, and hard to see, though I know if I start to touch it, it will flare back up again.
I have kind of the same problem. I have this skin problem on my penis. Its red and and the skin scales off quite often. Also there happen to appear some kind om pimples which after they are gone and leave a scar behind. There have been many of these pimples happening and filled the bulb of my penis, and is moving a down. sometimes when the skin is about to fall off, i take it off and it starts bleeding. It is very irritating. I have not had any sexual intercourse at all.
I have a simlar problem, I have been reading this website trying to get an answer. anyways My wife and I was having oral sex when the head of my penis and right under the head felt like it was getting raw which I didnt saying anything but stop and continued to regular sex after which I noticed my penis was a little raw and had a little tear in the skin right under the head of my penis. This became red and a couple of days went by and we had sex again which furter irritated it since then the redness after about a week seem to get better and was about to go away and then sex again and the redness was back completely. We been married for 13 years and never had this problem before and I was wondering if it's a bruise or friction sore or what?? and what should I do?
I've had a little trouble with the same type of thing i've always had intercourse with condoms and i seem to have an irritation after having intercoures i've been with the same woman forever and i was her first partner so i know it's not a type of std. I've also been to the doctor about it and he said it was nothing. It seems to get better then i have intercourse or masterbate and it just starts again. My bestfriend has the same general thing. We usualy use the same type of condoms so i think it's eather in the condom or a reaction to something but it does not hert so i tend to just forget about it and it get's better and then my come back. I just feel it will get better when i decide to stop using condoms, but for right now i've just learned to live with it. I'd rather not take any chances on having a kid. But if you have any suggestions please get back to me.
i was wondering if anyone can help i had sex a few months back with my girl a few weeks later i start scratching where my testicule area is doctor said it was dry and clammy the next said it was Thrush any idea what it can be any information would be appericated recived
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.